Funnel Cloud, New London
- When
- June 3, 3:48 PM EST
- Where
- New London County, 2 mi NE of Ledyard Center
- Reported by
- Public
- Coordinates
- 41.450, -71.993
A funnel cloud was reported.
An approaching trough of low pressure at the surface and a passing upper level disturbance triggered an isolated strong thunderstorm, producing a funnel cloud over New London County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
An approaching trough of low pressure at the surface and a passing upper level disturbance triggered an isolated strong thunderstorm, producing a funnel cloud over New London County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 3, 3:12 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT SUN JUN 3 2012
.SYNOPSIS...
AN OFFSHORE LOW MOVES FARTHER AWAY AND DEEPENS THIS EVENING. A
TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTH AND MOVES THROUGH
ON MONDAY. THE LOWS MERGE AND MEANDER SOUTHEAST OF NOVA SCOTIA
MONDAY NIGHT. AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED OVER THE
REGION FOR MOST OF THE WORK WEEK. A WARMING TREND WILL THEN
DEVELOP INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPPER LEVEL LOW APPROACHES NORTHEAST NEW JERSEY THROUGH TONIGHT.
CAPE ON THE ORDER OF MOSTLY 500 TO 1000 J/KG WILL LOWER LATER THIS
EVENING TO MAINLY SOUTH OF LONG ISLAND. AT THE SURFACE...AN
OFFSHORE LOW MOVES FARTHER AWAY AND DEEPENS AND A TROUGH OF LOW
PRESSURE APPROACHES FROM THE WEST. THERE IS A WESTERLY LOW LEVEL
JET OF ABOUT 30 KT THAT MOVES ACROSS THROUGH EARLY THIS EVENING.
MODEL SOUNDINGS HAVE INVERTED V SIGNATURE.
ON RADAR...HAVE A BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH. SOME ENHANCEMENT OF CONVECTIVE ACTIVITY HAS OCCURRED
ALONG SEA BREEZE BOUNDARIES. WITH THESE SHOWERS AND
THUNDERSTORMS...GUSTY WINDS AND SOME SMALL HAIL STILL CAN BE
EXPECTED. THE WET BULB ZERO HEIGHTS ARE STILL LOW BETWEEN 7 AND
8 KFT.
WITH THE LOSS OF DAYTIME HEATING...TRANSITION TO JUST ISOLATED
THUNDERSTORMS AND THEN SOUTH OF LONG ISLAND LATER THIS EVENING
WHERE MOST CAPE WILL STILL BE. WITH THE UPPER LEVEL LOW MOVING
IN...LEFT IN CHANCE POPS FOR LATE TONIGHT AND OVERNIGHT.
HOWEVER...HRRR DOES SHOW A LULL IN SHOWER ACTIVITY AFTER THIS
EVENING. AT THE MOMENT...TOO LOW CONFIDENCE TO GO WITH ISOLATED
LATE TONIGHT. THUNDERSTORM POTENTIAL DIMINISHES LATE WITH MORE
NORTHWARD TURN OF WINDS.
LOWS TAKEN FROM THE WARMER MET GUIDANCE AND SFC TEMPS OF NAM12
WITH MOISTURE AND CLOUDS KEEPING TEMPS UP.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
UPPER LEVEL LOW OPENS UP AND MERGES WITH LOW CENTER SOUTHEAST OF
NOVA SCOTIA. AT THE SURFACE...TROUGH OF LOW PRESSURE WEAKENS AND
MERGES WITH LOW OFFSHORE OF NOVA SCOTIA. LOW MEANDERS SOUTHEAST OF
NOVA SCOTIA MONDAY NIGHT.
FLOW TURNS NORTHEASTERLY. CAPE IS VERY LOW AND ONLY GETS TO
SEVERAL HUNDRED J/KG AT BEST NEAR NORTHEAST NJ. THEREFORE JUST
HAVE ISOLATED THUNDERSTORMS THERE AND DID NOT MENTION THEM FOR
EASTERN PORTIONS OF THE FORECAST REGION. FOLLOWED ALONG THE POP
FIELDS OF THE SREF AND EXPECTING MOSTLY SHOWERS FOR MOST OF THE
DAY...LIKELY BY MID AFTERNOON. TOTAL RAIN NOT THAT MUCH WITH
GENERALLY LESS THAN QUARTER OF AN INCH. WENT WITH LOWER TEMPS OF
MET AND NAM12 WITH COOLER AIR GETTING ADVECTED ON STRENGTHENING NE
FLOW. JET STREAM DIPS TO SOUTH OF REGION WITH COOLER MARITIME
AIRMASS IN PLACE.
SHOWER ACTIVITY DECREASES MONDAY NIGHT WITH UPPER LEVEL LOW
WEAKENING AND A NORTHERLY FLOW CONTINUING. WARMER MET GUIDANCE WAS
USED AGAIN. NOT MUCH DIURNAL TEMPERATURE RANGE WITH MARITIME
AIRMASS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO KEEP THE H5 TROF OVER THE REGION THRU THU. THIS
WILL PRODUCE ROUNDS OF SCT SHRA/TSTMS DURING PEAK HEATING TUE-THU.
COVERAGE MAY BE A BIT HIGHER ON WED WITH A SPOKE OF SHRTWV ENERGY
ROTATING SWD THRU THE AREA. TOO FAR OUT HOWEVER TO HAVE TOTAL
CONFIDENCE IN THIS EXACT TIMING OF THE FEATURE. FCST INDICATES SCT
ACTIVITY MAINLY DURING THE AFTN AND EARLY EVE EACH DAY...WITH A FEW
LINGERING SHRA INTO THE OVERNIGHT. EXCEPTION IS TUE...WHERE RESIDUAL
-SHRA COULD LINGER IN THE MRNG DUE TO THE INTENSE COLD POOL
ALOFT...H85 TEMPS AROUND 3C...AND DPVA.
RISING HEIGHTS ON FRI. THIS WILL LIMIT THE LAPSE RATES AND ALLOW FOR
AN UPTICK IN TEMPS. PCPN COVERAGE LIMITED TO ISOLD. PEAK TIME AGAIN
DURING THE AFTN AND EARLY EVE.
H5 RIDGE AXIS ROTATES EWD INTO THE CWA FOR SAT PER THE GFS. ECMWF
HOLDS BACK THE RIDGE. FCST KEPT DRY FOR NOW AS THE GFS HAS BEEN
CONSISTENT...BUT THERE IS ROOM FOR ADJUSTMENT SHOULD THE PATTERN IN
THE ECMWF VERIFY.
TEMPS TUE A BLEND OF THE MAV/MET...WITH THE MEX/MEN BLEND USED FOR
HIGHS WED-SAT. LOWS WED NGT AND BEYOND CLOSE TO THE BCGMOS. MOST
SPOTS AWAY FROM THE IMMEDIATE SHORE COULD HIT 80 ON FRI...WITH A
BETTER CHANCE ON SAT.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN UPPER LEVEL DISTURBANCE APPROACHES LATE IN THE DAY THROUGH
TONIGHT. A WEAK FRONT MOVES FROM NORTH TO SOUTH TONIGHT.
KEEPING AN EYE OUT FOR THUNDERSTORMS IN THE NEAR TERM...PUSHING
ACROSS THE AREA TERMINALS AROUND 18-20Z. LEFT SOME THUNDER MENTION
IN THE FORECASTS FOR A FEW HOURS THEREAFTER...AS MESOSCALE MODELS
INCLUDING COSPA SHOW SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
THE REMAINDER OF THE AFTERNOON. GUSTY WINDS THE MAIN ISSUE AS DRY
AIR IN THE LOWER LEVELS SHOULD PREVENT SUB VFR CEILINGS OR VSBYS.
OTHERWISE...GENERALLY VFR. WINDS GRADUALLY INCREASE FROM THE WEST
THIS AFTERNOON. GUSTS AROUND 25 KT POSSIBLE...ESPECIALLY AFTER 19
OR 20Z. SUSTAINED WINDS OF 13 TO 18 KTS EXPECTED FOR A FEW HOURS
LATE THIS AFTERNOON.
THEN WINDS LIGHTEN AFTER SUNSET AS THEY EVENTUALLY TURN TOWARD THE
NORTH BEHIND A WEAK COLD FRONT OR TROUGH AFTER MIDNIGHT.
CEILINGS DO DROP...POSSIBLY TO MVFR OR 2-3 KFT LATER TONIGHT. A
BETTER CHANCE FOR SHOWERS OCCURS LATE TONIGHT THROUGH MONDAY MORNING.
WINDS WILL BE NORTH TO NORTHEAST LATE TONIGHT AND THROUGH MONDAY MORNING.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON-WEDNESDAY...MOSTLY VFR...BUT BRIEF MVFR OR LOWER
CONDS ARE POSSIBLE FROM ISOLD/SCT SHOWERS/TSTMS...MAINLY IN THE
AFT/EARLY EVE HOURS.
.WEDNESDAY NIGHT-FRIDAY...VFR.
&&
.MARINE...
WITH WESTERLY LOW LEVEL JET MOVING ACROSS THIS EVENING AND SHOWER
ACTIVITY EXPECTED TO CONTINUE...WENT WITH SHORT FUSED SCA FOR THE
EVENING HOURS FOR THE OCEAN. WAVEWATCH BRINGS OCEAN SEAS BACK UP
TO 5 FT LATE THIS AFTERNOON INTO THE EVENING AS WELL. OTHER WATERS
COULD SEE 25 KT GUSTS AS WELL...BUT FREQUENCY SEEMED SHORT ENOUGH
AND MORE WITH INDIVIDUAL SHOWERS AND THUNDERSTORMS TO KEEP THEM
OUT OF SCA.
AFTER LOWERING WINDS LATER TONIGHT AND MONDAY MORNING...NE WINDS
INCREASE LATE IN THE DAY INTO THE EVENING AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN A LOW SOUTHEAST OF NOVA SCOTIA AND WEAK HIGH
TOWARDS THE GREAT LAKES. ANOTHER SCA COULD BE NEEDED FOR THE
EASTERN OCEAN WATERS LATE IN THE DAY. THE OCEAN WATERS WOULD THEN
LIKELY HAVE SCA CONDITIONS MONDAY NIGHT INTO A PORTION OF TUESDAY.
WITH A FAVORABLE WIND DIRECTION...THE LONG ISLAND SOUND COULD
POSSIBLY REQUIRE A SCA MONDAY NIGHT.
NE WINDS WILL GRADUALLY DIMINISH ON TUE. WINDS WILL BE QUICK TO FALL
BLW SCA LVLS...BUT SEAS WILL BE SLOWER TO SUBSIDE ON THE OCEAN. ALL
AREAS BLW SCA LVLS WED...WITH THESE CONDITIONS CONTINUING THRU FRI.
&&
.HYDROLOGY...
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH ANY THUNDERSTORMS
THROUGH EARLY THIS EVENING BUT WIDESPREAD SIGNIFICANT
PRECIPITATION NOT EXPECTED THROUGH MON NIGHT.
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED TUE-SAT...WITH MAINLY
SCT ACTIVITY EXPECTED THRU THU..AND ISOLD ACTIVITY ON FRI.
&&
.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS EXPECTED ONCE AGAIN DURING THIS EVENING/S
HIGH TIDE...DUE TO HIGH ASTRONOMICAL TIDES AND RESTRICTED TIDAL
DRAINAGE.
THE POTENTIAL FOR MINOR TO LOCALLY MODERATE COASTAL FLOODING WILL
INCREASE FOR MONDAY NIGHT HIGH TIDES AND LIKELY CONTINUE FOR TUESDAY
NIGHT HIGH TIDES AS ASTRONOMICAL HIGH TIDES PEAK AND LOW PRESSURE
STRENGTHENS OFF THE COAST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
MONDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
MONDAY FOR NYZ071-073-078-176-177.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NYZ072-
074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JMC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JMC
AVIATION...PW
MARINE...JMC/JM
HYDROLOGY...JMC/JM
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EDT SUN JUN 3 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>008-011-012-NJZ002-004- 103>108-NYZ067>070-079-040815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK- 411 AM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-NYZ072-074-040815- HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- 411 AM EDT SUN JUN 3 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-176-177-040815- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 411 AM EDT SUN JUN 3 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-178-179-040815- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 411 AM EDT SUN JUN 3 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-040815- SOUTHEASTERN SUFFOLK- 411 AM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
144 PM EDT SUN JUN 3 2012
CTZ011-012-031830-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
144 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND SOUTHWESTERN NEW
LONDON COUNTIES...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLD LYME...OR NEAR OLD SAYBROOK...AND MOVING
EAST AT 10 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4130 7201 4131 7208 4129 7211 4129 7214
4132 7219 4128 7220 4129 7224 4125 7238
4127 7240 4127 7243 4139 7240 4138 7237
4134 7236 4137 7228 4142 7228 4138 7198
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SUN JUN 3 2012
CTZ009-NJZ002-004-006-103>108-NYZ069>075-176>178-031900-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
211 PM EDT SUN JUN 3 2012
...SHOWERS AND THUNDERSTORMS WILL IMPACT
BERGEN...BRONX...ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...NORTHWESTERN NASSAU...PASSAIC...QUEENS...RICHMOND
(STATEN ISLAND)...ROCKLAND...SOUTHERN FAIRFIELD...UNION AND
WESTCHESTER COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEW CITY TO BLOOMFIELD TO SOUTH PLAINFIELD...AND MOVING EAST AT
15 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 40 TO 45 MPH ARE POSSIBLE WITH
THIS ACTIVITY.
LAT...LON 4060 7422 4059 7446 4066 7441 4067 7447
4091 7429 4090 7428 4100 7434 4116 7428
4114 7423 4123 7412 4114 7351 4100 7357
4090 7375 4084 7376 4091 7364 4078 7368
4055 7389 4061 7405 4049 7425
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT SUN JUN 3 2012
CTZ005-NYZ068-070-031915-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
230 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTCHESTER
COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARMEL...OR NEAR BREWSTER...MOVING EAST AT
25 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4144 7327 4143 7326 4144 7325 4140 7318
4139 7319 4134 7312 4122 7317 4123 7325
4121 7326 4123 7328 4121 7331 4122 7333
4120 7334 4127 7375 4149 7368
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT SUN JUN 3 2012
CTZ005>007-010-031945-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW
HAVEN-
306 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORMS WILL IMPACT NORTHEAST FAIRFIELD...MIDDLESEX
AND NORTHERN NEW HAVEN COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER NORTHEAST FAIRFIELD COUNTY AND
NORTHWEST NEW HAVEN COUNTIES MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS ACTIVITY.
LAT...LON 4164 7293 4157 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7276
4162 7272 4161 7261 4135 7262 4135 7332
4152 7326 4152 7317 4156 7316 4157 7310
4165 7298
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT SUN JUN 3 2012
CTZ008-012-032015-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
351 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEW LONDON COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW LONDON...AND MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7184 4134 7182 4132 7184 4132 7187
4133 7188 4133 7194 4130 7198 4130 7201
4131 7204 4131 7210 4134 7221 4151 7215
4146 7179 4142 7179
JMCThe Boston radar (KBOX), 91 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395602.